Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 54, NWS Jacksonville, FL

June 16, 2011Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Jun 16, 2011, 9:39 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at Jun 16, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2011, 9:39 AM EDT (13:39 UTC)
In effect from
Jun 16, 2011, 1:00 PM EDT
Expired
Jun 16, 2011, 6:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-163 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS82 KJAX 161339
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 AM EDT THU JUN 16 2011


FLZ020>022-035-162145-
/O.NEW.KJAX.FW.W.0054.110616T1700Z-110616T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
939 AM EDT THU JUN 16 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING FOR LOW RH AND HIGH DISPERSION VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING. 

2-4 HOURS WITH RELATIVE HUMIDITIES AT OR JUST BELOW 35 PERCENT
COMBINED WITH HIGH DISPERSION VALUES WILL PRODUCE DANGEROUS FIRE
WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
831 
WWUS82 KJAX 161838
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT THU JUN 16 2011

FLZ020>022-035-162200-
/O.CON.KJAX.FW.W.0054.000000T0000Z-110616T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
238 PM EDT THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR LOW RH AND HIGH DISPERSION VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

RELATIVE HUMIDITIES WILL BRIEFLY DROP TO NEAR 35 PERCENT IN PORTIONS
OF THE RED FLAG WARNING AREA AT THE TIME OF MAXIMUM TEMPERATURE.
DISPERSION VALUES WILL ALSO BE HIGH DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
755 
WWUS82 KJAX 162216
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT THU JUN 16 2011

FLZ020>022-035-162330-
/O.EXP.KJAX.FW.W.0054.000000T0000Z-110616T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
616 PM EDT THU JUN 16 2011

...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING FOR LOW
RH AND HIGH DISPERSION VALUES...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING. 

LOW HUMIDITIES ARE EXPECTED AGAIN ON FRIDAY WITH WARM WEST TO 
SOUTHWEST WINDS. 

$$

ENYEDI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 16, 9:25 AM EDT, 14 minutes earlier.

Area forecast discussion, Jun 16, 9:25 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 AM EDT THU JUN 16 2011

.UPDATE...
UPDATED THE ZONES AND GRIDS TO ACCOUNT FOR ONGOING CONVECTION
ESPECIALLY NEAR THE ALTAMAHA RIVER. ALSO WITH HIGH CLOUDINESS AND
SOME INCREASED SOIL MOISTURE FROM LAST NIGHTS RAIN NOT SURE WE ARE
GOING TO GET AS HIGH AS ORIGINALLY THOUGHT. SO HAVE DROPPED HIGH TEMPS
A BIT ACROSS THE AREA.

&&

.AVIATION...GENERALLY VFR EXCEPT VCNTY AFTN TSRA. ALSO MAY SEE SOME
SMOKE SPREAD TWRD KSSI SITE THIS AFTN AS LLVL SWRLY FLOW SETS UP.

&&

.MARINE...STRONG WINDS ACROSS MARINE WATERS ATTM BASED ON BUOY
DATA...SUGGESTING MESO HIGH TYPE FEATURE PRODUCING WINDS UP TO 30KTS.
ISSUED MWS TO HANDLE THIS RATHER THAN SCA AS EXPECT WINDS TO DIMINISH
TO AROUND 15 KTS DURING MORNING AND BECOME MORE SERLY.

&&

.FIRE WEATHER...DECIDED TO ISSUE SHORT-FUSE RED FLAG WARNING FOR
SUWANNEE VALLEY REGION OF NE FL AS RH'S ARE EXPECTED TO DROP TO OR
JUST BELOW 35 PCT BY MID AFTERNOON...WITH FAIRLY HIGH DISPERSION
VALUES. FURTHER EAST...ANTICIPATE MIN RH'S TO BE JUST ABOVE 35 PCT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  98  71  99  70 /  40  30  20  20
SSI  89  75  93  76 /  40  30  10  20
JAX  96  72  97  72 /  40  30  30  20
SGJ  92  74  93  73 /  30  20  20  20
GNV  97  71  97  71 /  30  20  20  20
OCF  96  72  97  71 /  30  20  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
     EVENING FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

SANDRIK/WOLF/KEEGAN
Hazardous weather outlook, Jun 16, 6:00 AM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT THU JUN 16 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT THU JUN 16 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TODAY...
...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
...HEAT INDICES FROM 102 TO 107 THIS AFTERNOON...

SCATTERED THUNDERSTORMS WILL WEAKEN DURING THE MORNING HOURS.
HOWEVER...MORE STORMS ARE EXPECTED TO DEVELOP BY THE AFTERNOON.
ISOLATED STORMS WILL BE STRONG TO SEVERE WITH GUSTY WINDS...
HAIL...AND FREQUENT LIGHTNING STRIKES. ADDITIONAL RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE POSSIBLE ACROSS PORTIONS OF INTERIOR NORTH
FLORIDA.

SMOKE FROM SEVERAL WILDFIRES WILL AFFECT AREAS GENERALLY NEAR AND
EAST OF A WAYCROSS TO LAKE CITY TO OCALA LINE. RESIDENTS WITH
RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS
POSSIBLE. VISIBILITIES HAVE IMPROVED TEMPORARILY THIS MORNING DUE TO
A GUST FRONT FROM THUNDERSTORMS. HOWEVER...VISIBILITIES MAY BE
REDUCED TO BELOW 3 MILES AT TIMES LATER TODAY...AND THIS MAY CREATE
HAZARDOUS DRIVING CONDITIONS. SMOKE WILL MIX WITH FOG EARLY THIS
MORNING NEAR RECENT RAIN AREAS.

HOT TEMPERATURES AND INCREASING HUMIDITIES WILL LEAD TO HEAT INDEX
READINGS OF 102 TO 107 ACROSS THE AREA THIS AFTERNOON. RESIDENTS
SHOULD DRINK PLENTY OF FLUIDS IF WORKING OR PLAYING OUTSIDE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND
EVENING. A FEW PULSE STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY
WHICH COULD PRODUCE WET DOWNBURSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Jun 16, 4:25 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 AM EDT THU JUN 16 2011

FLZ025-032-033-037-160915-
CLAY-DUVAL-PUTNAM-ST. JOHNS-
425 AM EDT THU JUN 16 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...NORTHERN
PUTNAM...ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS
VALID UNTIL 515 AM EDT...

AT 426 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF BAYARD TO 11 MILES NORTHWEST OF MIDDLEBURG...MOVING SOUTH AT 35
MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND ORANGE
PARK...MANDARIN...LAKESIDE...BAYARD...FRUIT COVE...DOCTORS
INLET...SWITZERLAND...DURBIN...MIDDLEBURG AND ASBURY LAKE THROUGH
515 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2970 8204 3017 8205 3018 8136 2967 8123
TIME...MOT...LOC 0826Z 341DEG 23KT 3018 8135 3015 8201

ZIBURA
Local storm report, Jun 16, 4:39 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 AM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     TSTM WND GST     5 NNE ORANGE PARK       30.24N 81.68W
06/16/2011  M49 MPH          DUVAL              FL   ASOS

            JACKSONVILLE NAS ASOS REPORTED 49 MPH WIND GUST IN A
            THUNDERSTORM.

&&

CARROLL
Local storm report, Jun 16, 4:41 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 AM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND GST     1 WNW MAYPORT           30.39N 81.42W
06/16/2011  M49 MPH          DUVAL              FL   ASOS

            MAYPORT NAVAL STATION ASOS REPORTED 49 MPH WIND GUST IN A
            THUNDERSTORM.

&&

CARROLL
Special weather statement, Jun 16, 4:49 AM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 AM EDT THU JUN 16 2011

FLZ020>022-160930-
COLUMBIA-HAMILTON-SUWANNEE-
449 AM EDT THU JUN 16 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COLUMBIA...SOUTHEASTERN HAMILTON AND CENTRAL SUWANNEE COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 AM
EDT...

AT 449 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF MCALPIN...OR 7 MILES SOUTH OF
LIVE OAK...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS
WILL AFFECT AREAS AROUND NEWBURN...MCALPIN...LURAVILLE...LIVE
OAK...HOUSTON...WELLBORN...WHITE SPRINGS...WINFIELD...LAKE CITY AND
FIVE POINTS THROUGH 530 AM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3048 8248 3008 8253 3011 8321 3027 8323
TIME...MOT...LOC 0849Z 246DEG 24KT 3021 8295

ZIBURA
Local storm report, Jun 16, 5:06 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 AM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 AM     TSTM WND GST     1 NNW JACKSONVILLE BEAC 30.29N 81.39W
06/16/2011  M52 MPH          DUVAL              FL   MESONET

            52 MPH WIND GUST MEASURED AT THE JACKSONVILLE BEACH PIER
            IN A THUNDERSTORM.

&&

CARROLL
Special weather statement, Jun 16, 8:01 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 AM EDT THU JUN 16 2011

GAZ135-136-161245-
APPLING-WAYNE-
801 AM EDT THU JUN 16 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE AND EASTERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 845 AM EDT...

AT 801 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF SURRENCY...MOVING
SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY...ODUM AND SCREVEN THROUGH 845 AM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3169 8185 3147 8202 3166 8226 3177 8218
TIME...MOT...LOC 1201Z 297DEG 18KT 3167 8214

WOLF

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:04 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford41 min
Jun 15, 8:28 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam47 min
Jun 15, 8:45 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford31 min
Jun 15, 8:54 PM EDTSpecial Weather StatementJAXMarion51 min
Jun 15, 9:14 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam46 min
Jun 15, 9:59 PM EDTSpecial Weather StatementJAXMarion31 min
Jun 15, 11:56 PM EDTSpecial Weather StatementJAXMarion34 min
Jun 16, 12:28 AM EDTSpecial Weather StatementJAXMarion32 min
Jun 16, 12:49 AM EDTSpecial Weather StatementJAXHamilton26 min
Jun 16, 1:55 AM EDTSpecial Marine WarningJAX2 hr
Jun 16, 2:45 AM EDTSpecial Weather StatementJAXNassau45 min
Jun 16, 3:04 AM EDTSpecial Marine WarningJAX116 min
Jun 16, 3:30 AM EDTSpecial Weather StatementJAXNassau45 min
Jun 16, 3:38 AM EDTSpecial Weather StatementJAXHamilton37 min
Jun 16, 3:43 AM EDTSpecial Weather StatementJAXDuval47 min
Jun 16, 3:56 AM EDTSpecial Marine WarningJAX49 min
Jun 16, 4:10 AM EDTSpecial Marine WarningJAX2 hr
Jun 16, 4:13 AM EDTSpecial Weather StatementJAXHamilton47 min
Jun 16, 4:25 AM EDTSpecial Weather StatementJAXClay, Saint Johns50 min
Jun 16, 4:49 AM EDTSpecial Weather StatementJAXColumbia, Suwannee41 min
Jun 16, 7:00 AM EDTSpecial Marine WarningJAX60 min

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.